Skip to content

A Mathematical Theory of Communication

Shannon, C. E. (1948). A Mathematical Theory of Communication. Bell System Technical Journal, 27(3), 379-423.

Type
Journal article
Intellectual base
Primary research
Year
1948
Volume
27
Issue
3
Pages
379-423
ISSN
1538-7305
DOI
10.1002/j.1538-7305.1948.tb01338.x
DOI registrant
Institute of Electrical and Electronics Engineers
Link
https://people.math.harvard.edu/~ctm/home/text/others/shannon/entropy/entropy.pdf
Cited from
computer_science, engineering_design, information_theory, mathematics, philosophy, physics, statistics_experimental_design, synthesized, systems_cybernetics

Cited by

32 citations across 31 artifacts.

Each citation links to the sentence it supports in the citing article.

Primes

Domain-specific

Mechanisms

Verification

Does it exist? Confirmed. This work's DOI resolves to a registered record, which fixes its identity. That is all it fixes.

Does it back the claim? Read against the text for 15 of 32 citations: 3 supported, 12 supported in part. Each verdict is shown under its citation below, with what in the work backs the sentence.

Was it audited? Yes. A second, independent pass read the citation against the article text and recorded a verdict.

Support is checked per citation rather than per work — the same source can be cited soundly in one article and wrongly in another. Per-citation recording began recently, so a citation with no recorded check is a gap in the record rather than evidence it went unchecked.

See how references were verified.

Before the registry existed this work was also linked 5 other ways.

Registry ID ref:99a36c426d12 · see in the full table